Smoothness of continuous state branching with immigration semigroups

M. Chazal, Ronnie Loeffen, P. Patie

    Research output: Contribution to journalArticlepeer-review

    126 Downloads (Pure)


    In this work we develop an original and thorough analysis of the (non)-smoothness properties of the semigroups, and their heat kernels, associated to a large class of continuous state branching processes with immigration. Our approach is based on an in-depth analysis of the regularity of the absolutely continuous part of the invariant measure combined with a substantial refinement of Ogura's spectral expansion of the transition kernels. In particular, we find new representations for the eigenfunctions and eigenmeasures that allow us to derive delicate uniform bounds that are useful for establishing the uniform convergence of the spectral representation of the semigroup acting on linear spaces that we identify. We detail several examples which illustrate the variety of smoothness properties that CBI transition kernels may enjoy and also reveal that our results are sharp. Finally, our technique enables us to provide the (eventually) strong Feller property as well as the rate of convergence to equilibrium in the total variation norm.
    Original languageEnglish
    Pages (from-to)619-660
    JournalJournal of Mathematical Analysis and Applications
    Issue number2
    Early online date7 Nov 2017
    Publication statusPublished - 15 Mar 2018


    Dive into the research topics of 'Smoothness of continuous state branching with immigration semigroups'. Together they form a unique fingerprint.

    Cite this